I was recently given an increased dosage of minocycline from 150mg per day to 200mg. I have taken this medicine off and on for about one year now. After one week of 200mg I started experiencing severe dizziness and nausea. I immediately stopped treatment and the dizziness subsided within 24 hours. However I have now begun to develop a very itchy rash in between my ring finger and middle finger and on my eye-lid. The rash looks like poison ivy which I used to get very frequently as a child. I noticed the rash two days after ending treatment.
Does anyone know if minocycline is the cause of this rash and what does it mean in general terms? For instance, have I consumed too much of this drug over the last year? Further, I experienced this rash last year when I was on 100mg per day and it resolved itself after a few weeks but doctors initially blamed herpes (which I have tested negative for numerous times) or eczema.
I doubt the rash that you are experiencing is caused from the Minocin. Usually a rash caused by a drug reaction is more generalized, affecting the trunk of the body, and develops soon after an initial dose.
Hi. Oral antibiotics can cause nausea and vomiting, especially in high doses. What are your results like with other acne treatments, such as topical synthetic retinoids?
Use a bland cleanser such as Physiological gel by La-Roche Posay until your skin has calmed down. If a rash or itching persists, speak to your pharmacist about taking an over-the-counter histamine tablet such as Piriton.
I agree with Stan, that an allergic rash induced by oral antibiotic is usually more generalised affecting the trunk of the body or causing facial flushing. However, if you develop any other problems such as swelling of the tongue or closing of the airways, seek medical advice immediately.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.